Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS Charleston, SC

May 14, 2012Bryan County, Chatham County, Effingham County, Georgia; 4 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 14, 2012, 4:31 PM EDT for Bryan County, Chatham County, Effingham County, Georgia; 4 counties in South Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2012, 4:31 PM EDT (20:31 UTC)
Expired
May 14, 2012, 5:11 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 4:50 PM EDTTSTM WND DMG2 Sse Sheldon, SCBEAUFORT COUNTY WARNING POINT REPORTED 1 TREE DOWN ON PAIGE POINT BLUFF ROAD. TIME ESTIMATED BY RADAR.
May 14, 4:50 PM EDTTSTM WND DMG5 N Gardens Corner, SCA NATIONAL WEATHER SERVICE EMPLOYEE REPORTED SEVERAL TREES AND LARGE LIMBS BLOWN DOWN ALONG RIVER ROAD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS52 KCHS 142031
SVRCHS
GAC029-051-103-SCC013-029-049-053-142130-
/O.NEW.KCHS.SV.W.0062.120514T2031Z-120514T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT MON MAY 14 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  WESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 530 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM COOSAWHATCHIE TO
  6 MILES WEST OF BELFAST...MOVING EAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  COOSAWHATCHIE...MONTEITH...MCPHERSONVILLE...HARDEEVILLE...PORT
  WENTWORTH...POCOTALIGO...YEMASSEE...OLD HOUSE...KELLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3181 8132 3182 8131 3184 8134 3182 8134
      3181 8136 3183 8135 3185 8138 3194 8140
      3194 8144 3268 8103 3277 8048 3182 8106
      3179 8130
TIME...MOT...LOC 2030Z 252DEG 12KT 3260 8091 3185 8139

$$

JAQ
2 follow-up statements
873 
WWUS52 KCHS 142052
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT MON MAY 14 2012

SCC049-142100-
/O.CAN.KCHS.SV.W.0062.000000T0000Z-120514T2130Z/
HAMPTON SC-
452 PM EDT MON MAY 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPTON COUNTY
HAS BEEN CANCELLED...

AT 450 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF HAMPTON 
COUNTY...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3181 8132 3182 8131 3184 8134 3182 8134
      3181 8136 3183 8135 3194 8140 3194 8144
      3255 8106 3259 8091 3271 8082 3277 8048
      3182 8106 3179 8130
TIME...MOT...LOC 2050Z 252DEG 12KT 3262 8083 3187 8132

$$

GAC029-051-103-SCC013-029-053-142130-
/O.CON.KCHS.SV.W.0062.000000T0000Z-120514T2130Z/
EFFINGHAM GA-BRYAN GA-JASPER SC-COLLETON SC-CHATHAM GA-BEAUFORT SC-
452 PM EDT MON MAY 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN BEAUFORT...CHATHAM...SOUTH CENTRAL COLLETON...JASPER...
EAST CENTRAL BRYAN AND SOUTHEASTERN EFFINGHAM COUNTIES...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
POCOTALIGO TO DUNHAM MARSH...MOVING EAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...GARDEN CITY...POOLER...PORT WENTWORTH...
RICHMOND HILL...SAVANNAH...WHITE BLUFF...BEAUFORT MARINE CORPS 
AIR STATION...BLUFFTON...BURTON...CLARENDON...DALE...
GARDENS CORNER...HARDEEVILLE...JASPER...POCOTALIGO...
PRITCHARDVILLE...RIDGELAND...SHELDON AND TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3181 8132 3182 8131 3184 8134 3182 8134
      3181 8136 3183 8135 3194 8140 3194 8144
      3255 8106 3259 8091 3271 8082 3277 8048
      3182 8106 3179 8130
TIME...MOT...LOC 2050Z 252DEG 12KT 3262 8083 3187 8132

$$

JAQ
105 
WWUS52 KCHS 142111
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT MON MAY 14 2012

GAC029-051-103-SCC013-029-053-142120-
/O.CAN.KCHS.SV.W.0062.000000T0000Z-120514T2130Z/
EFFINGHAM GA-BRYAN GA-JASPER SC-COLLETON SC-CHATHAM GA-BEAUFORT SC-
511 PM EDT MON MAY 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BEAUFORT...CHATHAM...
SOUTH CENTRAL COLLETON...JASPER...EAST CENTRAL BRYAN AND SOUTHEASTERN
EFFINGHAM COUNTIES HAS BEEN CANCELLED...

AT 510 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3181 8132 3182 8131 3184 8134 3182 8134
      3181 8136 3183 8135 3194 8140 3194 8144
      3255 8106 3259 8091 3271 8082 3277 8048
      3182 8106 3179 8130
TIME...MOT...LOC 2110Z 252DEG 12KT 3264 8075 3189 8125

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:08 PM EDT, 23 minutes earlier.

Area forecast discussion, May 14, 4:08 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT MON MAY 14 2012

.SYNOPSIS...
A BROAD AND WEAK AREA OF LOW PRESSURE AND A TRAILING COLD FRONT WILL
MOVE VERY SLOWLY TOWARD THE SOUTHEAST COAST THROUGH THE MIDDLE OF THE
WEEK...BEFORE SHIFTING INTO THE WESTERN ATLANTIC THURSDAY. HIGH PRESSURE
WILL THEN BUILD IN FROM THE NORTH FRIDAY THROUGH MONDAY. LOW PRESSURE
COULD FORM FAR OFFSHORE IN THE WESTERN ATLANTIC IN ASSOCIATION WITH
A CLOSED LOW ALOFT SATURDAY THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
POPS START CHANCE TO LIKELY MOST AREAS AS MESOSCALE BOUNDARIES
PRODUCED BY PREVIOUS MULTICELL THUNDERSTORMS INITIATE NEW
CONVECTION. INTO EARLY EVENING MOST NUMEROUS THUNDERSTORMS SHOULD
OCCUR ALONG/EAST OF INTERSTATE 95...AND NORTH/WEST OF THE
CHARLESTON TRI-COUNTY REGION.

IN THESE AREAS...CONDITIONS WILL REMAIN FAVORABLE FOR ISOLATED/
BRIEF PULSE SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND
LARGE HAIL INTO EARLY EVENING.

AFTER DARK...DIURNAL STABILIZATION SHOULD TRANSLATE TO A STEADY
DECREASE IN THUNDERSTORM COVERAGE/INTENSITY. GIVEN THE DEEP LAYER
CYCLONIC FLOW REGIME IN PLACE...MAINTAINED ONGOING SLIGHT CHANCE
POPS ESPECIALLY N/E OVERNIGHT...BUT WOULD NOT BE SURPRISED IF
PRECIPITATION COMPLETELY DISSIPATES OVER LAND AFTER MIDNIGHT.

PATCHY FOG IS POSSIBLE WHERE HEAVY RAIN OCCURS...ESPECIALLY
IF/WHERE WINDS REMAIN LIGHT AND CLOUDS THIN OVERNIGHT...
BUT WILL DEFER DECISIONS REGARDING ADDING FOG TO PUBLIC FORECASTS
TO LATER SHIFTS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH WEDNESDAY ACROSS THE AREA
IN ADVANCE OF AN UPPER LEVEL TROUGH. THE UPPER LEVEL TROUGH WILL
SWING THROUGH THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY AND ALLOW
FOR A SURFACE COLD FRONT TO MOVE THROUGH THE AREA.

DEEP MOISTURE WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES
TUESDAY THROUGH WEDNESDAY...COMBINED WITH SOME DAYTIME HEATING AND
UPPER LEVEL DISTURBANCES EMBEDDED IN THE SOUTHWEST FLOW ALOFT WILL
AID IN THE DEVELOPMENT OF WIDELY SCATTERED TO SCATTERED MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. AT THE PRESENT TIME
IS APPEARS THAT THE BEST COVERAGE WILL BE ON WEDNESDAY AND
MAINTAINED HIGHER RAIN CHANCES THEN. CANNOT RULE OUT A FEW STRONG TO
SEVERE THUNDERSTORMS EACH DAY...BUT FEEL THAT WITH SLIGHTLY COOLER
TEMPERATURES ALOFT..THAT THERE IS A SLIGHTLY BETTER CHANCE FOR
SEVERE THUNDERSTORMS ON WEDNESDAY. HIGH TEMPERATURES WILL BE
FAIRLY CLOSE TO SEASONAL NORMS...MAINLY IN THE MID 80S AWAY FROM THE
COAST.

IT LOOKS LIKE THE MID LEVEL TROUGH AND SURFACE COLD FRONT MOVE EAST
OF THE AREA BY LATE THURSDAY...ALLOWING FOR SOME DRIER AIR TO WORK
IN FROM THE NORTHWEST. CANNOT TOTALLY RULE OUT PRECIPITATION CHANCES
THURSDAY...BUT WITH THE UPPER LEVEL TROUGH EAST OF THE
AREA...LOWERED THE THREAT FOR RAIN INTO THE SLIGHT CHANCE CATEGORY
FOR MOST LOCALS...EXCEPT THE SOUTH WHERE CHANCE POPS WERE
MAINTAINED. MORE SUNSHINE ON THURSDAY BEHIND THE FRONT WILL MOSTLY
OFFSET THE COOLING BEHIND THE FRONT AND EXPECT HIGH TEMPERATURES TO
MAINLY BE IN THE LOWER TO MID 80S AWAY FROM THE COAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE FORECAST FOR THE END OF THIS WEEK INTO THE EARLY PART OF NEXT
WEEK IS STILL SOMEWHAT UP IN THE AIR...BUT CONSENSUS SUGGESTS THAT
WE MIGHT GET BY WITH A FEW DAYS WITHOUT RAINFALL.

THE TROUGH IN THE ATLANTIC WILL CLOSE OFF DURING FRIDAY...CAUSING A
SURFACE LOW TO FORM SOMEWHERE OUT NEAR 30 NORTH AND 70 WEST. THAT
LOW LOOKS TO MEANDER WELL OFFSHORE DURING AT LEAST THE
WEEKEND...BEFORE TURNING NORTH AT SOME POINT EARLY NEXT WEEK AS THE
CLOSED LOW OPENS AND LIFTS OUT. AT THE SAME TIME...STRONG HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH. LARGE SCALE
SUBSIDENCE LOOKS TO TAKE HOLD...WHILE THE BEST LOW LEVEL CONVERGENCE
REMAINS SOUTH OF THE AREA. THIS SHOULD KEEP THE AREA GENERALLY FREE
OF RAINFALL...ALTHOUGH SOME COASTAL SHOWERS COULD CERTAINLY OCCUR.

ADDITIONALLY....A TIGHTER PRESSURE GRADIENT WILL FORM AND BREEZY
CONDITIONS WILL OCCUR EACH DAY FRIDAY THROUGH SUNDAY...ESPECIALLY
OVER OUR COASTAL COUNTIES. THE DRIER AIR MASS WILL ALLOW FOR NIGHT
TIME LOWS TO FALL INTO THE UPPER 50S ACROSS INTERIORS SECTIONS EACH
NIGHT...WHILE AMPLE INSOLATION WILL BOOST DAYTIME HIGHS INTO THE
LOWER 80S EACH AFTERNOON AWAY FROM THE COAST.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THUNDERSTORMS WILL CONTINUE TO OCCASIONALLY IMPACT KCHS AND KSAV
UNTIL AT LEAST 21-22Z. EXPECT AMENDMENTS TO ADDRESS NEAR TERM
CONVECTIVE TRENDS. OTHERWISE...VFR EXPECTED OUTSIDE ANY
SHOWERS/TSTMS THROUGH AT LEAST THIS EVENING. ODDS FAVOR VFR
THROUGH THE NIGHT BUT BRIEF MVFR OR LOWER CONDITIONS COULD OCCUR
AT EITHER TERMINAL IF HEAVY RAIN OCCURS THIS AFTERNOON.

THUNDERSTORMS SHOULD REDEVELOP TUESDAY...ESPECIALLY IN THE
AFTERNOON...BUT PROB30 IS NOT YET JUSTIFIED PRIOR TO 18Z.

EXTENDED AVIATION OUTLOOK...PERIODIC MVFR OR LOWER CONDITIONS WILL BE
POSSIBLE TUESDAY PM THROUGH WEDNESDAY OR PERHAPS THURSDAY DUE TO
LOW LEVEL MOISTURE AND SCATTERED SHRA/TSRA. VFR CONDITIONS WILL
RETURN BY FRIDAY.

&&

.MARINE...
THROUGH THIS EVENING...THUNDERSTORMS COULD LOCALLY ALTER
WINDS/SEAS. OUTSIDE THUNDERSTORMS TONIGHT...THE WEAK SURFACE LOW
TO THE WEST WILL DRAW SLIGHTLY CLOSER AND S/SE WINDS WILL VEER
TOWARD THE SW. OUTSIDE THUNDERSTORMS...WINDS ARE EXPECTED TO REMAIN
AT OR BELOW 15 KTS THROUGH TONIGHT. SEAS OF 2-4 FEET WITHIN
NEARSHORE WATERS AND AS HIGH AS 5 FT BEYOND 20 NM SHOULD PREVAIL.

ALTHOUGH PERIODIC SHOWERS AND T-STORMS WILL IMPACT THE COASTAL
WATERS TUESDAY THROUGH THURSDAY...THE GENERAL WIND AND WAVE
CONDITIONS WILL REMAIN WELL BELOW ANY SCA LEVELS. THAT COULD CHANGE
LATE IN THE WEEK...WITH THE POTENTIAL FOR A DECENT PINCHING OF THE
PRESSURE GRADIENT TO OCCUR. STRONG HIGH PRESSURE WILL BUILD OUT OF
THE NE STATES THURSDAY NIGHT INTO THE WEEKEND...WHILE LOW PRESSURE
FORMS FAR OFF THE SE COAST. THE RESULTING PRESSURE DIFFERENCE
BETWEEN THESE TWO FEATURES WILL BE LARGE ENOUGH TO CAUSE WINDS AND
SEAS TO LIKELY REACH HIGH ENOUGH WHERE SCA/S WILL BE REQUIRED LATER
THIS WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...MTE
LONG TERM...
AVIATION...SPR
MARINE...SPR/MTE
Hazardous weather outlook, May 14, 3:48 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
348 AM EDT MON MAY 14 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-150800-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
348 AM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 14, 12:54 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1254 PM EDT MON MAY 14 2012

GAZ116-117-119-138-139-141-141730-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-
1254 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM AND MCINTOSH COUNTIES THROUGH 130 PM EDT...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FORT MCALLISTER...HALFMOON LANDING...KELLER...OSSABAW SOUND
AND SUNBURY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3165 8127 3176 8136 3196 8115 3185 8100
      3183 8103 3182 8103 3181 8103
TIME...MOT...LOC 1654Z 234DEG 17KT 3175 8126
Special weather statement, May 14, 1:25 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
125 PM EDT MON MAY 14 2012

SCZ043-048-049-141800-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
125 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 200 PM EDT...

AT 125 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WHITE HALL...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GARDENS CORNER...GREEN POND...HENDERSONVILLE...RITTER...
SHELDON AND WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3296 8042 3285 8041 3276 8046 3270 8045
      3258 8081 3270 8080 3278 8074
TIME...MOT...LOC 1726Z 244DEG 19KT 3274 8064
Local storm report, May 14, 2:50 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND DMG     1 NE GREEN POND         32.75N  80.60W
05/14/2012                   COLLETON           SC   911 CALL CENTER

            COLLETON COUNTY WARNING POINT REPORTED A TREE DOWN
            ACROSS MAGWOOD BRYANT ROAD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1200145

BDC
Special weather statement, May 14, 3:35 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT MON MAY 14 2012

GAZ116-117-138>141-142000-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-
335 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
MCINTOSH COUNTIES THROUGH 400 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LECOUNT...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...HALFMOON LANDING...JONES...RETREAT...RICEBORO...SOUTH
NEWPORT...SUNBURY...TOWNSEND...CROSSROADS AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3158 8157 3169 8150 3170 8149 3172 8154
      3189 8135 3171 8119 3150 8150
TIME...MOT...LOC 1935Z 232DEG 10KT 3168 8145

JAQ
Special weather statement, May 14, 3:58 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT MON MAY 14 2012

GAZ101-SCZ047-048-051-142030-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER-
358 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER
AND BEAUFORT COUNTIES THROUGH 430 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLDBROOK...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EBENEZER...RINCON...STILLWELL...HARDEEVILLE AND PURYSBURGH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3249 8116 3228 8099 3220 8113 3222 8115
      3223 8115 3224 8119 3215 8132 3214 8133
      3225 8141
TIME...MOT...LOC 1958Z 233DEG 14KT 3223 8128

JAQ
Special weather statement, May 14, 4:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT MON MAY 14 2012

GAZ101-116-118-119-138-SCZ042-043-047>049-051-142100-
BEAUFORT-COASTAL CHATHAM-COASTAL COLLETON-COASTAL
JASPER-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND
COLLETON-INLAND JASPER-INLAND LIBERTY-
425 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
HAMPTON...LIBERTY...BRYAN...JASPER...COLLETON...CHATHAM AND BEAUFORT
COUNTIES THROUGH 500 PM EDT...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GILMANIA TO
LIMERICK...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...EBENEZER...GARDEN CITY...HUTCHINSON ISLAND...
POOLER...PORT WENTWORTH...RICHMOND HILL...RINCON...SAVANNAH...
WHITE BLUFF...CLARENDON...GARDENS CORNER...HARDEEVILLE...JASPER...
LAUREL BAY...POCOTALIGO...PRITCHARDVILLE...RIDGELAND...SHELDON...
SUN CITY...YEMASSEE AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3273 8061 3204 8105 3190 8127 3176 8146
      3175 8156 3272 8099
TIME...MOT...LOC 2024Z 268DEG 14KT 3264 8093 3184 8140

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 12:54 PM EDTSpecial Weather StatementCHSChatham36 min
May 14, 3:35 PM EDTSpecial Weather StatementCHSLiberty25 min
May 14, 3:52 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty53 min
May 14, 3:58 PM EDTSpecial Weather StatementCHSEffingham32 min
May 14, 4:25 PM EDTSpecial Weather StatementCHSLiberty35 min
May 14, 5:22 PM EDTSpecial Weather StatementCHSJenkins23 min
May 14, 11:03 AM EDTSpecial Weather StatementCHSColleton27 min
May 14, 12:49 PM EDTSpecial Weather StatementCHSDorchester26 min
May 14, 1:25 PM EDTSpecial Weather StatementCHSColleton35 min
May 14, 1:41 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton49 min
May 14, 2:09 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper15 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.